Translator Disclaimer
2018 The Euclidean distance degree of smooth complex projective varieties
Paolo Aluffi, Corey Harris
Algebra Number Theory 12(8): 2005-2032 (2018). DOI: 10.2140/ant.2018.12.2005

Abstract

We obtain several formulas for the Euclidean distance degree (ED degree) of an arbitrary nonsingular variety in projective space: in terms of Chern and Segre classes, Milnor classes, Chern–Schwartz–MacPherson classes, and an extremely simple formula equating the Euclidean distance degree of X with the Euler characteristic of an open subset of X.

Citation

Download Citation

Paolo Aluffi. Corey Harris. "The Euclidean distance degree of smooth complex projective varieties." Algebra Number Theory 12 (8) 2005 - 2032, 2018. https://doi.org/10.2140/ant.2018.12.2005

Information

Received: 3 November 2017; Revised: 3 May 2018; Accepted: 19 June 2018; Published: 2018
First available in Project Euclid: 21 December 2018

zbMATH: 06999508
MathSciNet: MR3892971
Digital Object Identifier: 10.2140/ant.2018.12.2005

Subjects:
Primary: 14C17
Secondary: 14N10, 57R20

Rights: Copyright © 2018 Mathematical Sciences Publishers

JOURNAL ARTICLE
28 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.12 • No. 8 • 2018
MSP
Back to Top